Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 22, 2012, 2:56 PM CDT for Monroe County, Mississippi. It took effect at Mar 23, 2012, 5:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2012, 2:56 PM CDT (19:56 UTC)
- In effect from
- Mar 23, 2012, 5:00 AM CDT
- Expired
- Mar 23, 2012, 11:26 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 13.93 ft at Mar 23, 2012, 1:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
559 WGUS44 KMEG 221956 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 256 PM CDT THU MAR 22 2012 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-231956- /O.NEW.KMEG.FL.W.0019.120323T0527Z-120324T0712Z/ /BGBM6.1.ER.120323T0527Z.120323T1800Z.120324T0112Z.NO/ 256 PM CDT THU MAR 22 2012 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM FRIDAY MARCH 23 UNTIL FRIDAY MARCH 23. * AT 2 PM THURSDAY THE STAGE WAS...10.6 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.7 FEET FRIDAY MARCH 23. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MARCH 23 AND CONTINUE TO RISE TO NEAR 14.7 FEET. THE RIVER IS EXPECTED TO FALL RAPIDLY BELOW FLOOD STAGE LATE ON FRIDAY. AT 14.0 FEET, FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING. $$
2 follow-up statements
554 WGUS84 KMEG 230218 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 918 PM CDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER.... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED FRIDAY MORNING. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-232000- /O.EXT.KMEG.FL.W.0019.120323T1000Z-120323T2000Z/ /BGBM6.1.ER.120323T1000Z.120323T1200Z.120323T1400Z.NO/ 918 PM CDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER AT BIGBEE * FROM FRIDAY MARCH 23 UNTIL FRIDAY MARCH 23. * AT 8 PM THURSDAY THE STAGE WAS 13.4 FEET. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 14.1 FEET FRIDAY MARCH 23. * FLOOD STAGE IS 14.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY MARCH 23. .THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE FRIDAY EVENING. * AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING $$ MSC095-240217- /O.EXT.KMEG.FL.W.0018.120323T0215Z-120324T1312Z/ /AMYM6.1.ER.120322T2054Z.120323T1200Z.120324T0712Z.NO/ 918 PM CDT THU MAR 22 2012 THE FLOOD WARNING CONTINUES FOR THE TOMBIGBEE RIVER NEAR AMORY * UNTIL SATURDAY MARCH 24. * AT 8 PM THURSDAY THE STAGE WAS 21.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 23.0 FEET FRIDAY MARCH 23. * FLOOD STAGE IS 20.0 FEET. * THE RIVER ROSE ABOVE FLOOD STAGE THURSDAY MARCH 22 AND WILL CONTINUE RISING TO NEAR 23.0 FEET BY FRIDAY MARCH 23. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MARCH 24. * AT 23.0 FEET...MOST LOW LAND AND FARM LAND NEAR THE RIVER IS FLOODED. EQUIPMENT AND LIVESTOCK MAY NEED TO BE MOVED TO HIGHER GROUND $$ MM
674 WGUS84 KMEG 231626 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1126 AM CDT FRI MAR 23 2012 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE TOMBIGBEE RIVER PRECAUTIONARY/PREPAREDNESS ACTIONS... THE NEXT RIVER STATEMENT WILL BE ISSUED LATER TODAY IF CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && MSC095-231656- /O.CAN.KMEG.FL.W.0019.000000T0000Z-120323T1626Z/ /BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1126 AM CDT FRI MAR 23 2012 FORECAST INFORMATION FOR TOMBIGBEE RIVER AT BIGBEE * AT 10 AM FRIDAY THE STAGE WAS 12.2 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 8.7 FEET SUNDAY MARCH 25. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 11.5 FEET FRIDAY MARCH 23. * AT 13.0 FEET...BOTTOMLAND FLOODING IS OCCURRING $$ MSC095-231656- /O.CAN.KMEG.FL.W.0018.000000T0000Z-120323T1626Z/ /AMYM6.1.ER.120322T2054Z.120323T0445Z.120323T1224Z.NO/ 1126 AM CDT FRI MAR 23 2012 FORECAST INFORMATION FOR TOMBIGBEE RIVER NEAR AMORY * AT 08 AM FRIDAY THE STAGE WAS 19.5 FEET. * NO FLOODING IS CURRENTLY FORECAST. * MAXIMUM FORECAST STAGE OF 12.6 FEET SUNDAY MARCH 25. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 17.7 FEET FRIDAY MARCH 23. * AT 20.0 FEET...LOWLAND FLOODING BEGINS $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 22, 2:55 PM CDT, 1 minute earlier.
Area forecast discussion, Mar 22, 2:55 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 255 PM CDT THU MAR 22 2012 .DISCUSSION... SKIES REMAIN CLOUDY OVER EASTERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON WITH MOSTLY SUNNY SKIES ELSEWHERE. TEMPERATURES VARY WITH THE CLOUD COVER WITH READING RANGING FROM THE UPPER 50S TO LOWER 70S. MOST OF THE RAIN HAS ENDED ACROSS THE FORECAST AREA THIS AFTERNOON WITH A FEW LIGHT SHOWERS OVER PORTIONS OF WEST TENNESSEE. UPPER LEVEL LOW WAS OVER OKLAHOMA/KANSAS BORDER AT THIS TIME WITH SOME SHOWERS AND A FEW THUNDERSTORMS AHEAD OF THE LOW. FOR TONIGHT...SOME ISOLATED SHOWERS WILL BE POSSIBLE ACROSS EASTERN SECTIONS OF THE FORECAST AREA. IN ADDITION...SOME SHOWERS WILL BE POSSIBLE OVER WESTERN SECTIONS OF THE FORECAST AREA OVERNIGHT AS THE UPPER LOW CONTINUES TO MOVE SLOWLY NORTHEAST. AS THE UPPER LOW MOVES SLOWLY ACROSS SOUTHERN MISSOURI FRIDAY AND FRIDAY NIGHT...MORE SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE FORECAST AREA. BY SATURDAY...THE UPPER LEVEL LOW WILL BE MOVING INTO THE OHIO VALLEY WITH THE THREAT OF RAIN ENDING FROM WEST TO EAST DURING THE DAY. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY NIGHT BRINGING DRY WEATHER WITH TEMPERATURES REMAINING ABOVE NORMAL. HIGH PRESSURE WILL REMAIN NEAR THE REGION FROM SUNDAY THROUGH TUESDAY KEEPING THINGS DRY AND ALLOWING TEMPERATURES TO WARM UP SOME OVER THE PERIOD. HIGHS ON TUESDAY ACROSS THE FORECAST WILL BE BACK INTO THE LOWER 80S. A COLD FRONT WILL BE SLOWLY MOVING INTO THE REGION FOR WEDNESDAY AND THURSDAY BRINGING A SMALL CHANCE OF THUNDERSTORMS FOR BOTH DAYS. TEMPERATURES BOTH DAYS WILL BE A LITTLE COOLER THAN TUESDAY BUT REMAIN WELL ABOVE NORMAL. ARS && .AVIATION... 18Z TAF CYCLE (22/18Z-23/18Z) WIDESPREAD HEAVIER RAIN HAS MOVED EAST OF KMKL AND KTUP AS OF 17Z. HOWEVER...PATCHY RAIN WITH IFR CONDITIONS WILL CONTINUE TO AFFECT KMKL AND KTUP UNTIL 20Z...THEN CONDITIONS IMPROVING TO MVFR AT THESE SITES FOR THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING. VFR CONDITIONS ARE EXPECTED AT KJBR AND KMEM THIS AFTERNOON AND EVENING. WINDS THIS AFTERNOON BECOMING S-SW 5-9 KTS. CONDITIONS LOWERING TO IFR AT KMKL AND KTUP AFTER 23/04Z-23/06Z...AND CONDITIONS LOWERING TO MVFR AT KMEM AND KJBR AFTER 23/08Z. SCATTERED THUNDERSTORMS SPREADING INTO THE REGION FROM THE NORTHWEST AFFECTING KJBR 23/10Z-23/14Z...THEN SPREADING EASTWARD. MENTIONED VCTS AT KMKL AFTER 23/15Z...AND THINKING MUCH OF THE CONVECTION WILL REMAIN NORTH OF MEMPHIS JUST MENTIONED VCSH WITH CB AFTER 23/15Z AT KMEM. THINK CONVECTION TOMORROW MORNING WILL REMAIN NORTH OF KTUP AND DID NOT MENTION IN THE TAF. SE-S WINDS TONIGHT 4-8 KTS. CONDITIONS ARE EXPECTED TO IMPROVE TO VFR AT KMEM AFTER 23/15Z WITH MVFR CONDITIONS PERSISTING AT KJBR. CONDITIONS IMPROVING TO MVFR AT KMKL AND KTUP AFTER 23/15Z...OUTSIDE ANY THUNDERSTORMS NEAR KMKL. WINDS BECOMING S-SW 8-12 KTS AFTER 23/15Z. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 58 72 53 72 / 20 40 20 20 MKL 53 74 47 70 / 10 30 40 40 JBR 54 68 48 70 / 40 60 30 10 TUP 58 77 52 74 / 40 40 30 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 22, 4:22 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 422 AM CDT THU MAR 22 2012 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-231130- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 422 AM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NORTH OF INTERSTATE 40 ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BORGHOFF
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:10 AM CDT | River Flood Warning | MEG | Monroe | 26 hr |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.